Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 70, NWS Charleston, SC

June 19, 2013Bulloch County, Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2013, 5:30 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 5:30 PM EDT (21:30 UTC)
Expired
Jun 19, 2013, 6:15 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS52 KCHS 192130
SVRCHS
GAC031-165-251-192215-
/O.NEW.KCHS.SV.W.0070.130619T2130Z-130619T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 615 PM EDT

* AT 530 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM SCARBORO TO PORTAL...MOVING EAST AT 30 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PORTAL...SCARBORO...HOPEULIKIT...ROCKY FORD...MIDDLEGROUND...
  WOODCLIFF...DOVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3282 8154 3250 8154 3249 8155 3248 8154
      3244 8154 3249 8197 3276 8201
TIME...MOT...LOC 2130Z 281DEG 25KT 3270 8191 3253 8189

$$
4 follow-up statements
944 
WWUS52 KCHS 192147
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT WED JUN 19 2013

GAC031-165-251-192215-
/O.CON.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-
547 PM EDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF SCREVEN...JENKINS AND BULLOCH COUNTIES...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
THOMASBORO TO CLITO...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...MIDDLEGROUND...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3282 8154 3250 8154 3249 8155 3247 8154
      3244 8155 3248 8186 3277 8188
TIME...MOT...LOC 2147Z 281DEG 25KT 3270 8175 3251 8175

$$
419 
WWUS52 KCHS 192156
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT WED JUN 19 2013

GAC165-192206-
/O.CAN.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
JENKINS GA-
556 PM EDT WED JUN 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JENKINS COUNTY HAS
BEEN CANCELLED...

LAT...LON 3276 8182 3282 8154 3250 8154 3249 8155
      3247 8156 3244 8155 3251 8185
TIME...MOT...LOC 2156Z 281DEG 25KT 3269 8168 3251 8167

$$

GAC031-251-192215-
/O.CON.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-BULLOCH GA-
556 PM EDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF SCREVEN AND BULLOCH COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GOLOID TO EUREKA...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS...MIDDLEGROUND...SYLVANIA AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3276 8182 3282 8154 3250 8154 3249 8155
      3247 8156 3244 8155 3251 8185
TIME...MOT...LOC 2156Z 281DEG 25KT 3269 8168 3251 8167

$$
922 
WWUS52 KCHS 192202
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT WED JUN 19 2013

GAC031-251-192215-
/O.CON.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-BULLOCH GA-
602 PM EDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF SCREVEN AND BULLOCH COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GOLOID TO GWINETTS CROSSING...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS...SYLVANIA AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3276 8181 3282 8154 3250 8154 3247 8156
      3244 8156 3249 8175 3264 8182
TIME...MOT...LOC 2203Z 281DEG 25KT 3270 8162 3250 8161

$$
386 
WWUS52 KCHS 192212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT WED JUN 19 2013

GAC031-251-192222-
/O.EXP.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-BULLOCH GA-
612 PM EDT WED JUN 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN AND
BULLOCH COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 612 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3276 8181 3282 8154 3250 8154 3247 8156
      3244 8156 3249 8175 3264 8182
TIME...MOT...LOC 2212Z 281DEG 25KT 3269 8155 3249 8154

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:02 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 19, 4:02 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUN 19 2013

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PROGRESS THROUGH THE REGION TONIGHT. THE
FRONT WILL THEN STALL JUST SOUTH OF THE AREA THURSDAY AND LINGER
THROUGH SATURDAY...AS HIGH PRESSURE BUILDS FROM THE NORTH. THE
CENTER OF HIGH PRESSURE WILL THEN SLIP INTO THE ATLANTIC EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THIS AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM
ACTIVITY HAS REMAINED CENTERED OVER THE TRI-COUNTY REGION AND
ALONG THE COASTLINE. THESE AREAS ARE SEEING VERY HEAVY RAINFALL
WITH HIGH RAINFALL RATES AND THIS WILL BE THE REGION OF GREATEST
CONCERN FOR POTENTIAL FLOODING THROUGH THE EVENING.
ELSEWHERE...SHOWERS AND STORMS HAVE BEEN LESS IN COVERAGE THOUGH
RADAR SHOWS NUMEROUS OUTFLOW BOUNDARIES FLOATING AROUND WHICH MAY
SERVE TO KICK OFF ADDITIONAL CONVECTION OVER THE NEXT FEW HOURS. I
HAVE ADJUSTED POPS ACCORDING TO RADAR TRENDS WITH THE IDEA OF THE
BEST COVERAGE SHIFTING SOUTHWARD ALONG THE FRONT THROUGH THE
EVENING.

TONIGHT...THE COLD FRONT TO THE NORTH WILL CONTINUE SINKING
SOUTHWARD AND THE BULK OF THE PRECIP DURING THE EARLY PART OF THE
PERIOD WILL BE FOCUSED ALONG IT. EXPECT ONGOING CONVECTION TO
DIMINISH WITH THE LOSS OF HEATING...THOUGH SCATTERED SHOWERS AND
STORMS MAY CONTINUE ALONG AND NEAR THE COAST AND THE ADJACENT
COASTAL WATERS. MODELS CONTINUE TO SHOW A WAVE DEVELOPING ALONG
THE FRONT...THOUGH IT WILL RIDE NORTHEASTWARD AND OFF THE COAST
RATHER QUICKLY. SOME MINOR POP ADJUSTMENTS WERE MADE...MAINLY TO
KEEP A SLIGHT CHANCE INLAND ACROSS SOUTHEAST GA...AND CHANCES OVER
THE WATERS WHERE THE BETTER INSTABILITY WILL RESIDE. FOG...THOUGH
NOT A WIDESPREAD CONCERN...WILL BE POSSIBLE IN LOCATIONS AFFECTED
BY THUNDERSTORMS AND HEAVY RAINFALL THIS AFTERNOON/EVENING. LOWS
ARE EXPECTED TO FALL INTO THE UPPER 60S INLAND AND LOW 70S ALONG
THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...WE SHOULD EXPERIENCE A DECREASE IN SHOWER AND THUNDERSTORM
COVERAGE THURSDAY MORNING AS A STALLED FRONT REMAINS JUST OFFSHORE
AND SOUTH OF THE FORECAST AREA. MODELS ARE FAIRLY CONSISTENT THAT A
WEAK LOW/COASTAL TROUGH WILL DEVELOP ALONG THE STALLED BOUNDARY
DURING THE DAY...THUS PROVIDING A FORCING MECHANISM FOR ADDITIONAL
SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON FOR LOCATIONS WHERE
ABUNDANT LOW LVL MOISTURE LINGERS...MAINLY ALONG COASTAL SOUTH
CAROLINA AND SOUTHEAST GEORGIA COUNTIES. HAVE THEREFORE MAINTAINED
30-40 POPS OVER THESE LOCATIONS. OVERALL HIGH TEMPS SHOULD REMAIN A
DEGREE OR TWO BELOW NORMAL WITH INCREASING CLOUD COVER AND PRECIP
OVER THE AREA. EXPECT TEMPS TO PEAK IN THE MID/UPPER 80S. SHOWERS
AND/OR THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT PERIOD AS THE SFC
LOW/COASTAL TROUGH REMAINS POSITIONED NEAR THE SOUTHEAST COAST. FOR
THIS REASON...HAVE MAINTAINED 20 POPS MAINLY OVER ALL SOUTH CAROLINA
AND GEORGIA COASTAL COUNTIES. OVERNIGHT LOWS WILL RANGE IN THE UPPER
60S INLAND TO LOW/MID 70S ALONG THE COAST.

FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL EVENTUALLY BUILD
OVER THE MIDLANDS FROM THE NORTH BY FRIDAY...WITH THE PATTERN
TRANSITIONING INTO AN INLAND WEDGE AND COASTAL TROUGH TYPE SCENARIO.
MODELS CONTINUE TO SUGGEST WEAK WAVES OF ENERGY DEVELOPING ALONG THE
COASTAL TROUGH WHICH GRADUALLY SLIDE THE TROUGH NEAR THE IMMEDIATE
COAST FRIDAY AFTERNOON...THUS PROVIDING ANOTHER DAY OF SHOWER AND/OR
THUNDERSTORMS...WITH THE GREATEST COVERAGE ALONG COASTAL COUNTIES.
BY SATURDAY...HIGH PRESSURE WILL GRADUALLY STRENGTHEN OVER THE
WESTERN ATLANTIC AND LIKELY FORCE THE COASTAL TROUGH OVER LAND BY
THE AFTERNOON OR EVENING. HAVE THEREFORE INDICATED A 30 PERCENT
CHANCE OF COASTAL SHOWERS AND/OR THUNDERSTORMS SATURDAY MORNING
GRADUALLY SHIFTING INLAND WITH THE TROUGH SATURDAY AFTERNOON.
OVERALL HIGHS WILL CONTINUE TO REMAIN A FEW DEGREES BELOW NORMAL ON
BOTH DAYS...WITH TEMPS EXPECTED TO REACH THE MID/UPPER 80S...HIGHEST
OVER INLAND GEORGIA. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S TO
LOWER 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE INLAND WEDGE/COASTAL TROUGH PATTERN WILL TRANSITION ON
SUNDAY...AS THE TROUGH DAMPENS AND/OR MOVES INLAND WHILE THE
CENTER OF HIGH PRESSURE SETTLES OVER THE ATLANTIC. THE FORECAST
AREA WILL THEN REMAIN ALONG THE WESTERN PERIPHERY OF THE ATLANTIC
HIGH PRESSURE INTO EARLY NEXT WEEK...WITH A WEAK INLAND SURFACE
TROUGH DEVELOPING TOWARD THE MID WEEK PERIOD. HAVE INDICATED A
MORE SEASONAL CONVECTIVE SCENARIO....WITH THUNDERSTORMS GENERALLY
DEVELOPING ALONG AND INLAND OF THE SEABREEZE EACH
AFTERNOON...DIMINISHING IN COVERAGE AND/OR RE-DEVELOPING OVER THE
WATERS EACH NIGHT. 500 MB HEIGHTS PEAK EARLY NEXT WEEK...EVIDENCE
THAT THE INITIALLY WEAK UPPER LEVEL PATTERN WILL TRANSITION INTO
BROAD RIDGING ALOFT. AS A RESULT...EXPECT A GRADUAL WARMING TREND
THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM
THE COASTLINE SUNDAY WILL INCREASE INTO THE LOWER 90S MONDAY
THROUGH WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE BIGGEST IMMEDIATE CONCERN IS THE POSSIBILITY OF DIRECT
IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. AT
KCHS...THUNDERSTORMS ARE CURRENTLY AFFECTING AREAS WELL NORTH OF
THE AIRFIELD...BUT THIS BROKEN LINE OF STORMS IS EXPECTED TO SINK
SOUTHWARD WITH A COLD FRONT THROUGH THE EVENING. I HAVE ADJUSTED
THE TIMING FOR TSRA TO BE 19Z-22Z. AT KSAV...CURRENT STORMS TO THE
SOUTH WILL REMAIN THERE AND IT WILL TAKE A BIT LONGER FOR STORMS
TO THE NORTH TO GET INTO THE VICINITY. I HAVE HIGHLIGHTED 20Z-23Z
FOR TEMPO TSRA. HEAVY RAIN REDUCING VISIBILITIES IS THE BIGGEST
CONCERN...THOUGH GUSTY WINDS COULD BE POSSIBLE.

OVERNIGHT...CURRENT INDICATIONS ARE THAT RESTRICTED CEILINGS WILL
DEVELOP ALONG AND IMMEDIATELY BEHIND THE SOUTHWARD SINKING FRONT.
SREF PROBABILITIES ARE HIGHEST AT KCHS AND WILL START EARLIER THAN
AT KSAV. I HAVE TAKEN BOTH SITES TO MVFR...AND ALLOWED CEILINGS TO
STICK AROUND INTO THE MID MORNING HOURS.

EXTENDED AVIATION...MVFR OR LOWER CIGS/VSBYS POSSIBLE THURSDAY
THROUGH SATURDAY WITH ISOLATED TO SCATTERED SHOWERS AND/OR
THUNDERSTORMS DEVELOPING NEAR A COASTAL TROUGH. VFR CONDITIONS MAY
RETURN BY SUNDAY.

&&

.MARINE...
TONIGHT...A COLD FRONT TO THE NORTH WILL CONTINUE SINKING
SOUTHWARD AND INTO THE VICINITY OF THE WATERS THROUGH TONIGHT.
MOST OF THE WATERS WILL MAINTAIN WESTERLY FLOW TONIGHT...EXCEPT
FOR THE CHARLESTON COUNTY WATERS WHICH MAY BEGIN TURNING MORE
NORTHERLY DUE TO THE FRONT VERY LATE. OVERALL CONDITIONS WILL
REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS WITH WINDS LESS THAN
15 KNOTS AND SEAS 2-3 FT WITHIN 20 NM AND 3-4 FT BEYOND.

THURSDAY THROUGH SUNDAY...EAST/NORTHEAST WINDS AND SEAS ARE
EXPECTED TO REMAIN WELL BELOW SMALL CRAFT ADVISORY CRITERIA
THURSDAY AS A COLD FRONT STALLS OVER OR NEAR THE WATERS. A COASTAL
TROUGH IS THEN EXPECTED TO DEVELOP ALONG THE STALLED BOUNDARY BY
FRIDAY WHILE HIGH PRESSURE BUILDS FROM THE NORTH INLAND. THIS MAY
PRODUCE A MODEST PRESSURE GRADIENT OVER THE WATERS WITH WIND
SPEEDS PEAKING BETWEEN AROUND 15 KTS AND WAVES BUILDING TO 3-4 FT.
ADDITIONALLY...SHOWERS AND/OR THUNDERSTORMS ARE POSSIBLE THROUGH
SATURDAY OVER ALL WATERS UNTIL HIGH PRESSURE BUILDS OVER THE
WESTERN ATLANTIC AND SHIFTS THE COASTAL TROUGH ONSHORE. WINDS/SEAS
ARE THEN EXPECTED TO DECREASE/SUBSIDE INTO SUNDAY AS HIGH PRESSURE
CONTINUES TO BUILD OVER THE ATLANTIC.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...BSH
SHORT TERM...DPB
LONG TERM...WMS
AVIATION...BSH
MARINE...BSH/DPB
Hazardous weather outlook, Jun 19, 3:53 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT WED JUN 19 2013

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
201200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
353 PM EDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD
FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET
SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS
MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS
FALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-201200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
353 PM EDT WED JUN 19 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD
FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET
SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS
MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS
FALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-201200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
353 PM EDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO
MOVE INTO THE WATERS LATER TODAY AND THIS EVENING WITH A CHANCE
FOR HAZARDOUS WEATHER CONDITIONS FROM DEADLY LIGHTING STRIKES...
POOR VISIBILITIES IN HEAVY RAIN...AND LOCALLY GUSTY WINDS AND
HIGHER SEAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-201200-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
353 PM EDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 4:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      2 NNW CHARLESTON        32.81N  79.95W
06/19/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            ROAD IMPASSABLE DUE TO FLOODING AT THE INTERSECTION OF
            MORRISON DRIVE AND MEETING STREET.

&&

EVENT NUMBER CHS1300510

TIMTE
Local storm report, Jun 19, 5:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      1 N CHARLESTON          32.80N  79.94W
06/19/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            ROAD IMPASSABLE DUE TO FLOODING ON AMERICA STREET
            BETWEEN COOPER STREET AND LEE STREET.

&&

EVENT NUMBER CHS1300511

TIMTE
Local storm report, Jun 19, 5:03 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HEAVY RAIN       WEST ASHLEY             32.80N  80.01W
06/19/2013  M3.50 INCH       CHARLESTON         SC   PUBLIC

            PUBLIC REPORTED 3.50 INCHES OF RAIN FALLING IN TWO
            HOURS.

&&

EVENT NUMBER CHS1300512

TIMTE
Local storm report, Jun 19, 5:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      CHARLESTON              32.78N  79.94W
06/19/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            ROAD IMPASSABLE DUE TO FLOODING AT THE INTERSECTION OF
            RUTLEDGE AVENUE AND BEAUFAIN STREET.

&&

EVENT NUMBER CHS1300513

TIMTE
Special weather statement, Jun 19, 5:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT WED JUN 19 2013

GAZ116>119-138-192200-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-
514 PM EDT WED JUN 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAVANNAH MALL TO
GUM BRANCH...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURROUGHS...GEORGETOWN...HUNTER ARMY AIRFIELD...TATUMSVILLE...WHITE
BLUFF...OGLETHORPE MALL...LYNHURST...RIDGEWOOD...RICHMOND HILL...FORT
STEWART...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3192 8175 3207 8118 3197 8086 3194 8091
      3190 8093 3186 8098 3170 8150 3188 8177
TIME...MOT...LOC 2115Z 293DEG 8KT 3199 8116 3190 8170
Special weather statement, Jun 19, 5:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED JUN 19 2013

GAZ087-088-099-100-192200-
BULLOCH-CANDLER-JENKINS-SCREVEN-
518 PM EDT WED JUN 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EMMALANE TO
UNION...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
UNION...UNION...COLLINS LAKE...PARISH...SCARBORO...PULASKI...
WESTSIDE...MALLARDS POND...THOMASBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8214 3256 8208 3254 8203 3260 8201
      3266 8209 3271 8210 3286 8207 3279 8152
      3229 8165 3238 8217
TIME...MOT...LOC 2118Z 286DEG 24KT 3278 8196 3244 8204

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:51 PM EDTSpecial Weather StatementCHSScreven39 min
Jun 19, 5:14 PM EDTSpecial Weather StatementCHSChatham, Liberty46 min
Jun 19, 5:18 PM EDTSpecial Weather StatementCHSBulloch, Candler, Jenkins, Screven42 min
Jun 19, 5:34 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty56 min
Jun 19, 6:25 PM EDTSpecial Weather StatementCHSBryan, Effingham65 min
Jun 19, 6:51 PM EDTAreal Flood AdvisoryCHSChatham, Effingham114 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.